Drugs and Alcohol Abuse

What to do in case of overdose on drugs or alcohol

  • Dial 911 or the emergency room at:
    • Mercy Hospital - 417-820-2115
      Cox Medical Center South - 417-269-4083
      Cox Medical Center North - 417-269-3393
  • Do not leave the person alone.
  • Turn the victim on his/her side to prevent choking in case of vomiting.
  • Tell a residence hall staff member that there is an emergency.
    (Do not wait for all the signs to be present)

Signs of drug or alcohol overdose

  • Person is unconscious or semiconscious and cannot be awakened
  • Person has cold, clammy, pale or bluish skin
  • Slow breathing (less than 8 breaths per minute)
  • Irregular breathing (10 seconds or more between breaths)
  • No response to pinching the skin
  • Vomiting while passed out, and not waking after vomiting

Disclaimer regarding links to other websites

Please read the information presented on each site carefully and critically. We have carefully selected each site with the belief that it provides useful information, however, the following listing of sites is for reference only. No endorsement of these sites is thereby meant of implied. No representation or warranty concerning the quality or any other characteristic of these sites is being made.